Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 9, 2011, 1:02 PM EDT for Palm Beach County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 1:02 PM EDT (17:02 UTC)
- Expired
- Aug 9, 2011, 1:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1270 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WWUS82 KMFL 091702 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 102 PM EDT TUE AUG 9 2011 FLZ067-068-091730- INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 102 PM EDT TUE AUG 9 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL PALM BEACH COUNTY * UNTIL 130 PM EDT * AT 101 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WELLINGTON...AND MOVING EAST AT 30 MPH. * THE STORM WILL AFFECT... WELLINGTON... ROYAL PALM BEACH... GOLDEN LAKES... HAVERHILL... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. LAT...LON 2680 8011 2665 8008 2662 8032 2670 8036 TIME...MOT...LOC 1702Z 254DEG 26KT 2668 8028 $$ CWC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 9:45 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 9, 9:45 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 945 AM EDT TUE AUG 9 2011 .UPDATE...WESTERLY FLOW UP TO 400MB CONTINUES ACROSS THE REGION THIS MORNING...WITH NORTHEASTERLY FLOW ABOVE THAT LEVEL. WATER VAPOR AND RUC ANALYSIS SHOWED LOW PRESSURE SWINGING JUST TO THE NORTH OF LAKE SUPERIOR THIS MORNING...WITH A FEW MID LEVEL SHORTWAVE TROUGHS ACROSS THE SOUTHEAST STATES. MID LEVEL HIGH PRESSURE REMAINED OVER TEXAS WHILE THE SURFACE RIDGE AXIS STRETCHED ACROSS THE FLORIDA STRAITS. WEAK SHORTWAVES IN THE FLOW ALOFT ARE EXPECTED TO CONTINUE MOVING ACROSS THE PENINSULA TODAY...WHICH WILL ACT TO ENHANCE SHOWER AND THUNDERSTORM ACTIVITY WHEREVER THEY PASS. SO EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON...ESPECIALLY ACROSS THE EAST AS THE EAST COAST SEA BREEZE DEVELOPS. FORECAST LOOKS ON TRACK AND ONLY MINOR TWEAKS MADE TO THE GRIDS THIS MORNING. && .PREV DISCUSSION... /ISSUED 729 AM EDT TUE AUG 9 2011/ AVIATION... SFC RDG S OF AREA IN FLA STRAITS WITH A DVLPG AREA OF LOW PRES OVR THE SE U.S. COMBINE TO GIVE A DEEP WESTERLY WND FLOW ACRS S FLA. ATTM SCT SHRA/ISOLD TSRA MOVG ACRS INTERIOR S FLA AND THE SE GULF OFF OF MAINLAND MONROE. WL HV VCSH AT KAPF BUT PSBL VCTS 12Z-16Z WHCH SHUD BE INLD WITH VCSH RMNDR OF PD. ALG E COAST...VFR AT TERMINALS THRU 15Z THEN PSBL MVFR CIG/VSBY IN PROB30 TSRA AFT 15Z. WL HV VCSH AT KPBI AT 12Z...14Z RMNDR E COAST TERMINALS THEN TSRA. CRRNT SFC WND AT KAPF W 5-8 KTS INCRG AND BCMG 10 TO 15 KTS AFT 14Z THEN DCRG < 10 KTS AFT 00Z. ALG E COAST...CRRNT SFC WNDS S-SW 5 KTS OR LESS BCMG AFT 15Z SW-W 10 TO 15 KTS WITH NO E COAST SEA BREEZE XPCTD. PREV DISCUSSION... /ISSUED 350 AM EDT TUE AUG 9 2011/ DISCUSSION...A SURFACE RIDGE IS CURRENTLY EXTENDED FROM THE ATLANTIC THROUGH THE KEYS WHILE AN UPPER HIGH IS CENTERED OVER THE NE GULF OF MEXICO. A SHORT WAVE IS ALSO MOVING THROUGH THE UPPER MIDWEST. THIS SET-UP WILL KEEP A SW FLOW ACROSS S FL THROUGH THE NEXT FEW DAYS WHICH WILL DRIVE MOST SHOWERS AND STORMS INLAND ALONG THE GULF COAST IN THE MORNING HOURS AND INTO THE INTERIOR AND EAST COAST DURING THE AFTERNOON AND EARLY EVENING. THE SHORT WAVE OVER THE MID WEST WILL CONTINUE INTO NEW ENGLAND AND AMPLIFY WHILE SENDING AN OCCASIONAL IMPULSE DOWN THE EAST SIDE OF THE SLOWLY RETROGRADING AND PREVIOUSLY MENTIONED UPPER LOW. ALSO, AS THE AS SHORT WAVE AMPLIFIES, A WEAK SURFACE TROUGH WILL MOVE INTO S FL WED AND LINGER IN THE AREA THROUGH THE END OF THE WEEK. MOISTURE LEVELS WILL ALSO REMAIN HIGH THROUGH THE NEXT FEW DAYS AND COMBINED WITH THE OTHER AFOREMENTIONED INGREDIENTS, HIGH POPS ARE WARRANTED FOR THE INTERIOR AND EAST COAST FOR THE NEXT FEW AFTERNOONS. THE SURFACE TROUGH WILL GRADUALLY LIFT BACK NORTH BOUND LATE IN THE WEEK AND EARLY IN THE WEEKEND WHILE THE SUBTROPICAL RIDGE PUSHES NORTHWARD. THIS WILL RETURN THE SE FLOW TO THE AREA BY SUNDAY. AVIATION...SFC RDG S OF AREA IN FLA STRAITS WITH A DVLPG AREA OF LOW PRES OVR THE SE U.S. COMBINE TO GIVE A DEEP WESTERLY WND FLOW ACRS S FLA. ATTM FEW SHRA OVR GULF SO WL HV VCSH AT KAPF BUT PSBL VCTS 10Z-15Z THEN SHUD MOV INLD WITH VCSH RMNDR OF PD. VFR E COAST TERMINALS THRU 15Z THEN PSBL MVFR CIG/VSBY IN PROB30 TSRA AFT 15Z. CRRNT SFC WND AT KAPF SSW < 5 KTS INCRG AND BCMG SW-WSW 10 TO 15 KTS AFT 14Z THEN DCRG < 10 KTS AFT 00Z. ALG E COAST...CRRNT SFC WNDS < 5 KTS SSE-SSW BCMG AFT 15Z SW-W 10 TO 15 KTS WITH NO E COAST SEA BREEZE XPCTD. /JR MARINE...THE PRESSURE GRADIENT WILL REMAIN FAIRLY RELAXED DURING THIS PERIOD WHICH WILL KEEP SEAS AT 4 FEET OR LESS THROUGH THE WEEKEND, HOWEVER SHOWERS AND THUNDERSTORMS ARE FORECAST AND WINDS AND SEAS MAY BE HIGHER IN AND NEAR STORMS. FIRE WEATHER...MOISTURE LEVELS WILL REMAIN HIGH THROUGH THE PERIOD, AND NO FIRE WEATHER CONCERNS ARE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 91 75 90 75 / 70 30 70 30 FORT LAUDERDALE 91 79 91 77 / 70 30 70 30 MIAMI 91 78 90 77 / 60 30 70 30 NAPLES 91 76 89 77 / 50 30 60 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...84/AK AVIATION/RADAR/FIRE...55/CWC
Hazardous weather outlook, Aug 9, 9:20 AM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 920 AM EDT TUE AUG 9 2011 FLZ063-066>075-168-172>174-100430- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 920 AM EDT TUE AUG 9 2011 ...SCATTERED TO NUMEROUS THUNDERSTORMS INTERIOR TO EAST... ...SLIGHT RISK OF RIP CURRENTS COLLIER COUNTY BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED STORMS WEST TO NUMEROUS EAST CAN BE EXPECTED THIS AFTERNOON WITH ISOLATED STORMS ALONG THE GULF COAST. GUSTY WINDS, FREQUENT LIGHTNING, AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY STORM. WIND: WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS. TEMPERATURES: HEAT INDICES WILL CLIMB INTO THE 100 TO 105 RANGE THIS AFTERNOON. THE HEAT INDEX AT COASTAL LOCATIONS WILL BE AROUND 100 WITH HIGHER VALUES INLAND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT CONDITIONS ARE EXPECTED EVERY DAY THROUGH THE PERIOD WITH HEAT INDICES OVER 100 EACH AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST EVERY DAY THROUGH THE PERIOD. HEAVY RAINFALL, GUSTY WINDS, AND FREQUENT LIGHTNING STRIKES ARE EXPECTED TO BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. CWC
In the hours before
Special weather statement, Aug 9, 1:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 102 PM EDT TUE AUG 9 2011 FLZ067-068-091730- INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 102 PM EDT TUE AUG 9 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL PALM BEACH COUNTY * UNTIL 130 PM EDT * AT 101 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR WELLINGTON...AND MOVING EAST AT 30 MPH. * THE STORM WILL AFFECT... WELLINGTON... ROYAL PALM BEACH... GOLDEN LAKES... HAVERHILL... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. LAT...LON 2680 8011 2665 8008 2662 8032 2670 8036 TIME...MOT...LOC 1702Z 254DEG 26KT 2668 8028 CWC
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:45 PM EDT | Special Marine Warning | MFL | 90 min | |
| Aug 9, 2:47 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Aug 9, 3:12 PM EDT | Special Marine Warning | MFL | 93 min | |
| Aug 9, 3:23 PM EDT | Special Weather Statement | MFL | Broward | 17 min |
| Aug 9, 4:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 58 min |
| Aug 9, 4:08 PM EDT | Special Marine Warning | MFL | 112 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.